MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number XCR120510
Medical Device Problem Codes Material Twisted/Bent (2981); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 5mm x 10cm cerepak freeform xsft was received contained in the decontamination pouch.Visual inspection was performed.Two kinks were found on the delivery wire: the first at 70.5 cm, and the second at 77 cm.It was noted that the delivery tube was facing backwards in the introducer sheath.Microscopic inspection was performed.The embolic coil component was observed detached inside the introducer sheath.The distal end of the embolic coil was oriented towards the proximal end of the introducer sheath, and the detachment tube was facing towards the ball tip of the embolic coil.The issue reported regarding the kinked delivery tube is confirmed based on damages on the delivery tube.The inward position of the delivery tube with the introducer sheath suggest that the device was re-sheathed in the wrong direction, which could have led to an increase of friction that could result in the kinks observed in the delivery wire; however, this remains speculative.It is suggested that the embolic coil could had been inadvertently detached when the delivery system was being manipulated for re-sheathing or removal; however, with the limited information available, this remains unknown and unrelated to the issue reported.A review of manufacturing documentation associated with this lot (31154786) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instruction for use (ifu) contains the following indications: when necessary, the detachable coil can be reloaded into the introducer sheath.1.Loosen the rhv.Using fluoroscopic guidance, retract the coil from the aneurysm back into the microcatheter.2.Locate the introducer tip.Carefully feed the introducer tip over the proximal end of the delivery tube until the proximal end of the delivery tube is exposed.Replace the introducer tip back inside the rhv.Tighten the rhv.Note: if a slight resistance or stop is encountered, ensure the introducer is centered over the delivery system and continue advancing the introducer over the delivery system.3.With your right hand, grasp the proximal end of the delivery tube and continue to pull the delivery tube out of the sheath until coil is completely inside the distal end of the introducer tip.If the delivery system and coil are not captured completely inside the introducer, advance the introducer tip into the microcatheter-hub and continue to withdraw the detachable coil.Caution: pulling the exposed coil through the rhv grommet may damage the coil.Caution: do not pull the delivery tube back too far since it may cause a softer section of the delivery tube to become exposed.An arm¿s length pull should re-sheath the coil.4.Loosen rhv and remove device.If needed, the detachable coil is now ready to be re-inserted.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a subarachnoid hemorrhage (sah) case where the 40-year-old female patient who was suffering from a mycotic left superior cerebellar artery (sca) aneurysm underwent endovascular embolization procedure using cerepak coils.Right femoral access was made and a 6fr.Short sheath, benchmark¿ guide catheter (penumbra), 5 fr.Vert catheter (merit medical) was introduced to the right vertebral artery (rva) with the benchmark in the rva.The 5 fr.Vert catheter was removed.The sl-10® 45° microcatheter (stryker) and synchro soft guidewire (stryker) were advanced to the left superior cerebella artery where the physician had trough accessing and as a result, changed the synchro soft guidewire to the aristotle® 14 guidewire (scientia vascular).Then the complaint coil, a 5mm x 10cm cerepak freeform xsft (xcr120510 / 31154786) was advanced.The microcatheter lost access and the coil was removed to resheath, and during the resheathing, it kinked twice.The coil was not used.The aneurysm was re-accessed and five (5) cerepak xsft freeform were successfully used.On 23-jan-2025, additional information was received.The additional information clarified the microcatheter losing access as follows: ¿microcatheter was pushed out of aneurysm into parent vessel, pulled coil back rather than trying to advance back over coil.Remove coil put wire back in and re-accessed with micro wire.¿ the information indicated that the vessel was diseased, ¿mycotic aneurysm may not have 3 typical layers like normal artery.Caution when treating.¿ the twice kinked was observed at the delivery tube.There was no fracture nor cracking at the site of the reported kinks.There was no delay in the procedure due to the reported issue.Per the information, the ¿patient was back in lab for follow-up for vasospasm and was informed about being positive for hepatitis c.¿ on 30-jan-2025, additional information was received regarding the vasospasm.Per the information, the ¿spasm was not cerenovus related.This can happen with ruptured aneurysms up to 2 weeks out.She was an inpatient and was checked for spasm.They did balloon plasty the basilar artery per [the physician], the patient is doing well currently.¿ the complaint device was returned for evaluation and analysis.Based on the result of the product analysis completed on 24-jun-2025, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.

Brand Name
CEREPAK FREEFORM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key22323345
Report Number3008114965-2025-00619
Device Sequence Number8818650
Product Code KRD
UDI-Device Identifier10886704083696
UDI-Public(01)10886704083696(17)260831(10)31154786
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberXCR120510
Device Lot Number31154786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 FR. VERT CATHETER (MERIT MEDICAL); ARISTOTLE® 14 GUIDEWIRE (SCIENTIA VASCULAR); BENCHMARK¿ GUIDE CATHETER (PENUMBRA); SL-10® 45° MICROCATHETER (STRYKER); SYNCHRO SOFT GUIDEWIRE (STRYKER)
Patient Age40 YR
Patient SexFemale